Alert archive / Kansas / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Feb 4, 2014, 11:50 PM CST for 11 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 11:50 PM CST (05:50 UTC)
- Expired
- Feb 6, 2014, 6:35 AM CST
- In force
- 31 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694 WWUS43 KGLD 050550 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1050 PM MST TUE FEB 4 2014 ...DANGEROUS WIND CHILLS OCCURRING... .DANGEROUS WIND CHILLS...AS LOW AS 27 BELOW ZERO...HAVE OCCURRED AT KGLD THIS EVENING. WITH TEMPERATURES CONTINUING TO DROP AND WINDS REMAINING AT 10 TO 20 MPH...WIND CHILLS WILL EXCEED THE 25 BELOW ZERO CRITERIA FOR A WIND CHILL WARNING ACROSS WESTERN PORTIONS OF THE FORECAST AREA. LOWEST WIND CHILL READINGS OF 30 DEGREES BELOW ZERO ARE ANTICIPATED. COZ090>092-KSZ001-002-013-014-027-028-041-NEZ079-080-051400- /O.UPG.KGLD.WC.Y.0004.000000T0000Z-140205T1800Z/ /O.NEW.KGLD.WC.W.0002.140205T0550Z-140205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON 1050 PM MST TUE FEB 4 2014 /1150 PM CST TUE FEB 4 2014/ ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...WIND CHILL READINGS OF 15 TO 27 BELOW ZERO HAVE ALREADY BEEN OBSERVED. DANGEROUS WIND CHILLS ARE OCCURRING RIGHT NOW AND WILL CONTINUE THROUGHOUT THE NIGHT. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 2 BELOW ZERO. * WIND CHILL READINGS...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ003-004-015-016-029-042-NEZ081-051400- /O.CON.KGLD.WC.Y.0004.000000T0000Z-140205T1800Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...LEOTI...MCCOOK 1150 PM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * TIMING...WIND CHILL READINGS OF 15 TO 20 BELOW ZERO HAVE ALREADY BEEN OBSERVED AND WILL PERSIST THROUGHOUT THE NIGHT. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...5 BELOW TO 4 ABOVE ZERO. * WIND CHILL READINGS...AS LOW AS 23 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
5 follow-up statements
316 WWUS43 KGLD 051243 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 543 AM MST WED FEB 5 2014 KSZ003-015-029-042-NEZ081-051800- /O.UPG.KGLD.WC.Y.0004.000000T0000Z-140205T1800Z/ /O.EXA.KGLD.WC.W.0002.000000T0000Z-140205T1800Z/ DECATUR-SHERIDAN-GOVE-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...HOXIE...QUINTER...LEOTI... MCCOOK 643 AM CST WED FEB 5 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...WIND CHILL READINGS OF NEAR 25 BELOW ZERO HAVE ALREADY BEEN OBSERVED AND WILL GET EVEN COLDER. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...AS LOW AS 27 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090>092-KSZ001-002-013-014-027-028-041-NEZ079-080-051800- /O.CON.KGLD.WC.W.0002.000000T0000Z-140205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON 543 AM MST WED FEB 5 2014 /643 AM CST WED FEB 5 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * TIMING...WIND CHILL READINGS OF 25 TO 34 BELOW ZERO HAVE ALREADY BEEN OBSERVED. DANGEROUS WIND CHILLS ARE OCCURRING RIGHT NOW AND WILL CONTINUE THROUGH THE REST OF THE MORNING. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...WILL DROP TO NEAR 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-051800- /O.CON.KGLD.WC.Y.0004.000000T0000Z-140205T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 643 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...WIND CHILL READINGS OF 15 TO 24 BELOW ZERO HAVE ALREADY BEEN OBSERVED AND WILL PERSIST THROUGH THE REST OF THE MORNING. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...AS LOW AS 24 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ BULLER
637 WWUS43 KGLD 051802 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MST WED FEB 5 2014 COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-060300- /O.EXT.KGLD.WC.W.0002.000000T0000Z-140206T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 1102 AM MST WED FEB 5 2014 /1202 PM CST WED FEB 5 2014/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST /NOON CST/ THURSDAY... * TIMING...WIND CHILL READINGS WILL IMPROVE SOME THIS AFTERNOON WITH CONDITIONS DETERIORATING AFTER SUNSET. LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA TONIGHT THROUGH THURSDAY MORNING. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS TO 20 MPH. * WIND CHILL READINGS...10 BELOW TO 20 BELOW THIS AFTERNOON. AS LOW AS 30 BELOW ZERO TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-060300- /O.EXT.KGLD.WC.Y.0004.000000T0000Z-140206T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 1202 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...WIND CHILL READINGS WILL IMPROVE SOME THIS AFTERNOON WITH CONDITIONS DETERIORATING AFTER SUNSET. LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA TONIGHT THROUGH THURSDAY MORNING. * WINDS...NORTH 10 TO 15 MPH. * WIND CHILL READINGS...ZERO TO 15 BELOW THIS AFTERNOON. AS LOW AS 20 BELOW ZERO TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
738 WWUS43 KGLD 060135 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 635 PM MST WED FEB 5 2014 COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-060945- /O.CON.KGLD.WC.W.0002.000000T0000Z-140206T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 635 PM MST WED FEB 5 2014 /735 PM CST WED FEB 5 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THURSDAY... * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA EARLY THURSDAY MORNING. * WINDS...SOUTH 5 TO 10 MPH. * WIND CHILL READINGS...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-060945- /O.CON.KGLD.WC.Y.0004.000000T0000Z-140206T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 735 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA THURSDAY MORNING. * WINDS...LIGHT AND VARIABLE...BECOMING SOUTH AT 5 MPH BY MORNING. * WIND CHILL READINGS...AS LOW AS 22 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
353 WWUS43 KGLD 061033 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 333 AM MST THU FEB 6 2014 COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-061800- /O.CON.KGLD.WC.W.0002.000000T0000Z-140206T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 333 AM MST THU FEB 6 2014 /433 AM CST THU FEB 6 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA THIS MORNING. * WIND CHILL READINGS...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-061800- /O.CON.KGLD.WC.Y.0004.000000T0000Z-140206T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 433 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED ACROSS THE AREA THIS MORNING. * WIND CHILL READINGS...AS LOW AS 20 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
932 WWUS43 KGLD 061235 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 535 AM MST THU FEB 6 2014 COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-061800- /O.CAN.KGLD.WC.W.0002.000000T0000Z-140206T1800Z/ /O.EXA.KGLD.WC.Y.0004.000000T0000Z-140206T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 535 AM MST THU FEB 6 2014 /635 AM CST THU FEB 6 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED THROUGH THIS MORNING. * WIND CHILL READINGS...AS LOW AS 21 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-061800- /O.CON.KGLD.WC.Y.0004.000000T0000Z-140206T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 635 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...LOWEST WIND CHILL READINGS ARE EXPECTED THROUGH THIS MORNING. * WIND CHILL READINGS...AS LOW AS 20 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 10:23 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 4, 10:23 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MST TUE FEB 4 2014
.UPDATE...
ISSUED AT 856 PM MST TUE FEB 4 2014
LIGHT SNOW CONTINUES TO DECREASE IN COVERAGE AND INTENSITY THIS
EVENING. OF GREATEST CONCERN WILL BE THE WIND CHILLS TONIGHT.
LATEST HRRR...CONSSHORT AND NAM GUIDANCE HAS DROPPED TEMPERATURES
ANOTHER DEGREE OR TWO FOR TONIGHT. THE HRRR SEEMS TO BE AN OUTLIER
AS IT HAS WIDESPREAD -10 TO -15...POSSIBLY AS LOW AS
-20...TEMPERATURES BY THE MORNING ACROSS THE FORECAST AREA.
THOUGHT THIS WAS A LITTLE EXTREME SO TEMPERED THE FORECAST TOWARDS
CONSSHORT AND THE LATEST NAM. WILL NEED TO CONTINUE WATCHING WIND
CHILLS VERY CLOSELY AS WE COULD APPROACH TO BRIEFLY EXCEED WIND
CHILL WARNING CRITERIA IF THESE TEMPERATURES ARE REALIZED WITH
LIGHT WINDS.
UPDATE ISSUED AT 538 PM MST TUE FEB 4 2014
THE WINTER STORM IS BEGINNING TO RELEASE ITS GRIP ON THE TRI-STATE
AREA THIS EVENING. RADAR REFLECTIVITIES CONTINUE TO DECREASE AS
WELL AS ASSOCIATED SNOWFALL RATES. WINDS WILL CONTINUE TO DECREASE
AS THE PRESSURE GRADIENT WEAKENS THIS EVENING. THIS WILL REDUCE
THE THREAT OF BLOWING SNOW AND VISIBILITIES SHOULD IMPROVE.
DECIDED TO EXPIRE THE WINTER WEATHER ADVISORY AS WIDESPREAD
VISIBILITIES AT OR BELOW ONE MILE ARE NO LONGER EXPECTED. ISSUED A
NOWCAST FOR THE EASTERN HALF OF THE FORECAST AREA AS THERE STILL
MAY BE ISOLATED INSTANCES OF VISIBILITIES AT TO JUST BELOW ONE
MILE.
IN OTHER NEWS...TEMPERATURES ARE PLUMMETING ACROSS THE AREA THIS
EVENING. WENT AHEAD AS PLANNED WITH THE WIND CHILL ADVISORY. ONLY
CHANGE WAS TO MAKE THE BEGINNING TIME AS 7 PM CST...6 PM MST. SOME
LOCATIONS ARE ALREADY REACHING WIND CHILL ADVISORY CRITERIA.
SPECIFICALLY...KGLD WAS AT -15...KITR WAS AT -15 ...YUMA COLORADO
WAS AT -16...AND A FEW OTHER LOCATIONS WERE NEAR CRITERIA. THOSE
WOULD BE KMCK AT -13 AND KHLC AT -12. WILL NEED TO KEEP A CLOSE
WATCH ON TEMPERATURES AND WINDS AS WE MAY FLIRT WITH WIND CHILL
WARNING CRITERIA WHICH IS WIND CHILLS 25 BELOW ZERO. LATEST
GUIDANCE AS OF 18Z CAME IN A LITTLE COLD SO REFLECTED THAT IN THE
GRIDS. IT IS POSSIBLE THAT AN EXTENSION MAY BE NEEDED AS WELL AS
TEMPERATURES FOR TOMORROW LOOK QUITE COLD...HIGHS ONLY CLIMBING
JUST ABOVE ZERO IN MANY LOCATIONS.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 130 PM MST TUE FEB 4 2014
SATELLITE AND RADAR RETURNS SHOW DECREASING TREND MATCHING MODEL
GUIDANCE. OBS STILL REPORTING LIGHT SNOW WITH VISIBILITIES
GENERALLY REPORTED BETWEEN 1/2SM TO 2SM. ACTUAL SNOW INTENSITY HAS
DIMINISHED AND ANY SIGNIFICANT ADDITIONAL ACCUMULATION IS UNLIKELY.
THE REDUCED VISIBILITIES ARE LIKELY A RESULT OF LIGHT SNOW
COMBINING WITH WIND/BLOWING SNOW.
LINGERING LIFT/MOISTURE COULD STILL PRODUCE LIGHT SNOW THROUGH
MOST OF THE EVENING AS THE INITIAL MID LEVEL WAVE EXITS. WITH
FORCING/MOISTURE MUCH WEAKER/LESS ADDITIONAL ACCUMULATION WILL BE
LIMITED. WE MIGHT SEE ANOTHER HALF IN TO ONE INCH IN THE FAR
EAST THIS EVENING WITH THIS ACTIVITY. WIND GUSTS SHOULD DIMINISH
AROUND SUNSET...SO WHILE DRIFTING OR MINOR BLOWING SNOW MAY
STILL BE POSSIBLE EARLY IN THE EVENING VISIBILITIES OVERALL
SHOULD BE IMPROVING. WE MAY NEED TO CONSIDER EXTENDING THE
EXPIRATION OF THE ADVISORY THROUGH 03Z FOR EASTERN PARTS OF THE
AREA WHILE EXPIRING THE ADVISORY IN THE WEST WHEN THE TIME COMES.
THIS IS IF CONDITIONS ARE SLOWER TO IMPROVE IN THE EAST WHERE
WINDS MAY BE STRONGER. AT THIS POINT I AM PLANNING NO CHANGE TO THE
CURRENT ADVISORY...WITH EVERYTHING ON TRACK.
OTHER THAN BUMPING UP POPS SOME IN THE EVENING...I DID ADD SLIGHT
CHANCE POPS AFTER MIDNIGHT AS A WEAK SECONDARY WAVE PASSES NORTH.
ANY ACCUMULATION AFTER MIDNIGHT WOULD BE VERY LIGHT WITH MAYBE A
DUSTING POSSIBLE (AT THE MOST).
THE OTHER CONCERN FOR TONIGHT WILL BE VERY LOW WIND CHILLS WITH
CURRENT FORECAST CALLING FOR WIND CHILLS IN THE UPPER TEENS/LOW 20S
DEVELOPING LATER THIS EVENING THROUGH WED MORNING. WE WILL NEED TO
ISSUE A WIND CHILL ADVISORY FOR THESE CONDITIONS...AND THE PLAN IS
TO WAIT UNTIL THE CURRENT WSW IS EXPIRED TO AVOID CONFUSION
REGARDING THE WSW STATEMENTS.
.LONG TERM...(WEDNESDAY THROUGH NEXT TUESDAY)
ISSUED AT 1226 PM MST TUE FEB 4 2014
WEDNESDAY WILL BE CLOUDY BUT DRY WITH A ZONAL FLOW ALOFT. HIGH
TEMPERATURES WILL BE IN THE SINGLE DIGITS...SOME LOCATIONS MAY
STAY NEAR OR JUST BELOW ZERO. WINDS WILL NOT BE STRONG BUT
TEMPERATURES WILL BE COLD ENOUGH SO THAT THE ENTIRE AREA WILL STAY
CLOSE TO WIND CHILL ADVISORY CRITERIA OF 15 BELOW. WINDS WILL GO
LIGHT TOMORROW NIGHT AS SURFACE RIDGE MOVES IN FROM THE NORTH. A
WEAK DISTURBANCE MOVING ACROSS THE SOUTHERN PLAINS MAY BRING A
LIGHT DUSTING OF AN INCH OR LESS OF NEW SNOW. CLOUDS ASSOCIATED
WITH THAT SYSTEM MAY KEEP TEMPERATURES FROM TANKING TO 20
BELOW...BUT STILL EXPECTING THEM TO REACH THE 10 TO 15 BELOW
RANGE. WIND CHILL HIGHLIGHTS WILL LIKELY BE NEEDED ONCE AGAIN.
THURSDAY WILL SEE ZONAL FLOW RETURN WITH DRY BUT COLD CONDITIONS
CONTINUING...MORE WIND CHILL HIGHLIGHTS WILL BE POSSIBLE THURSDAY
NIGHT AND FRIDAY MORNING. THE NEXT SYSTEM FOR FRIDAY AND SATURDAY
IS NOT LOOKING AS IMPRESSIVE AS PREVIOUS MODEL RUNS. THE JET
STREAMS ARE NO LONGER PHASED AND IT COMES OUT IN TWO PIECES. THE
FIRST ON FRIDAY IN THE SOUTHERN STREAM IS TOO FAR SOUTH BUT THE
NORTHERN STREAM ENERGY ON SATURDAY COULD BRING ANOTHER ROUND OF
LIGHT SNOW AS WELL AS WINDY CONDITIONS BEHIND THE ASSOCIATED
SURFACE COLD FRONT. MIXING HEIGHTS WILL BE LIMITED BY THE
SNOWPACK...BUT MODELS INDICATE UP TO 40KTS IN THE 0-1KM LAYER
WHICH COULD CAUSE SOME PROBLEMS WITH BLOWING SNOW DEPENDING ON HOW
MUCH NEW SNOW ACTUALLY MATERIALIZES AND IF THE OLD SNOWPACK CAN
ICE OVER ON A DAY WITH SOME SUN. NORTHWEST FLOW WILL FOLLOW FOR
SUNDAY AND MONDAY. THE SUBTLE HEIGHT RISES WILL ALLOW FOR SOME
MODERATION OF TEMPERATURES WITH HIGH TEMPERATURES POSSIBLY GETTING
ABOVE FREEZING MONDAY AFTERNOON. A WEAK SHORTWAVE EMBEDDED IN THE
FLOW COMES ACROSS MONDAY NIGHT AND TUESDAY AND MAY RESULT IN THE
NEXT ROUND OF LIGHT SNOW...BUT DOES NOT APPEAR TO BE A BIG DEAL AT
THIS POINT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 912 PM MST TUE FEB 4 2014
AS THE UPPER LEVEL TROUGH MOVES EAST...SNOWFALL SHOULD BEGIN TO
DIMINISH. LIGHT SNOW HAS ALREADY TAPERED OFF AT KGLD AND SHOULD
BEGIN TO TAPER OFF AT KMCK IN THE NEXT COUPLE OF HOURS. BEHIND THE
SNOWFALL...MIST HAS DEVELOPED OVER THE SNOW PACK SO HAVE INCLUDED
MVFR VISIBILITY AT KGLD TO BEGIN THE TAF PERIOD. KMCK WILL START
OUT IFR WITH SNOWFALL AND BECOME MVFR FOR A FEW HOURS AFTER THE
SNOWFALL ENDS AT 09Z. BOTH TERMINALS SHOULD SEE MVFR CEILINGS LAST
THROUGHOUT THE DAY TOMORROW WITH VISIBILITY RETURNING TO VFR
IN THE MORNING AROUND 12Z. LOW OVERCAST SKIES SHOULD BECOME VFR
TOWARDS THE END OF THE TAF PERIOD AROUND 0Z FOR KMCK AND 3Z FOR KGLD.
THE CLEARING TOMORROW EVENING IS REFLECTED IN GFS MOS GUIDANCE
AND SEEMS MOST PROBABLE CONSIDERING THE UPPER LEVEL SYSTEM WILL BE
DEPARTING THE AREA AND SURFACE HIGH PRESSURE WILL SETTLE IN.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY UNTIL 11 AM MST /NOON CST/ WEDNESDAY FOR
KSZ001>004-013>016-027>029-041-042.
CO...WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY FOR COZ090>092.
NE...WIND CHILL ADVISORY UNTIL 11 AM MST /NOON CST/ WEDNESDAY FOR
NEZ079>081.
&&
UPDATE...RRH
SHORT TERM...DR
LONG TERM...024
AVIATION...ALWHazardous weather outlook, Feb 4, 8:44 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 744 PM MST TUE FEB 4 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 744 PM MST TUE FEB 4 2014 /844 PM CST TUE FEB 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT LIGHT SNOW WILL BEGIN TO TAPER OFF THIS EVENING AS THE WINTER STORM MOVES EAST. ONLY LIGHT ACCUMULATIONS ARE EXPECTED. THE COMBINATION OF COLD TEMPERATURES AND WINDS WILL CAUSE WIDESPREAD WIND CHILL READINGS IN THE 15 BELOW TO 25 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...WIND CHILL READINGS OF 15 BELOW TO 25 BELOW ZERO WILL CONTINUE THROUGH THE MORNING HOURS. EVEN COLDER WIND CHILL READINGS CAN BE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. WIND CHILL READINGS OF 20 BELOW TO NEAR 30 BELOW ZERO WILL OCCUR DURING THIS TIME. FROM WEDNESDAY THROUGH SATURDAY...LIGHT SNOW CAN BE EXPECTED THROUGH MOST OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...ANY REPORTS ON SNOW ACCUMULATIONS WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Feb 4, 5:58 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW ST. FRANCIS 39.77N 101.80W
02/04/2014 E4.0 INCH CHEYENNE KS PUBLIC
4 INCHES IN ST. FRANCIS. A LOT OF DRIFTING AND BLOWING
WITH WHITE-OUT CONDITIONS. REPORT VIA FACEBOOK.
&&
ALWLocal storm report, Feb 4, 6:10 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM SNOW KIT CARSON 38.76N 102.80W
02/04/2014 E6.0 INCH CHEYENNE CO PUBLIC
6 INCHES OF SNOWFALL IN KIT CARSON. REPORT VIA FACEBOOK.
&&
ALWLocal storm report, Feb 4, 6:12 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW GOODLAND 39.35N 101.71W
02/04/2014 M4.6 INCH SHERMAN KS OFFICIAL NWS OBS
SNOWFALL TOTAL OF 4.6 INCHES MEASURED HERE AT THE OFFICE.
SNOW DEPTH AT 5 INCHES.
&&
ALWLocal storm report, Feb 4, 6:57 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW GOODLAND 39.35N 101.71W
02/04/2014 M4.1 INCH SHERMAN KS OFFICIAL NWS OBS
SNOWFALL TOTAL OF 4.1 INCHES MEASURED HERE AT THE OFFICE.
SNOW DEPTH AT 5 INCHES.
&&
RHUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:09 PM CST | Wind Chill Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 44 hr |
Nearby
Wind Chill Warnings in Kansas, 2014Wind Chill Warnings in Colorado, 2014Wind Chill Warnings in Nebraska, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.